Dense Fog, Jackson
- When
- March 24, 1:00 AM CST to 5:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Widespread dense fog formed after midnight as a light southwest wind flow transported moist air into the region. The dense fog was mainly along and north of a Carbondale to Carmi line.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog formed after midnight as a light southwest wind flow transported moist air into the region. The dense fog was mainly along and north of a Carbondale to Carmi line. Visibility was one-quarter mile or less for several hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 23, 12:16 PM CST, 12 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 116 PM CDT FRI MAR 23 2007 .DISCUSSION... PAH FA APPEARS SITUATELY NICELY IN WARM SECTOR...WITH NEARBY FRONTAL BOUNDARY JUST OFF TO THE NORTH. WATER VAPOR SHOWS A LITTLE VORT MAX HELPING PRODUCE SCT SHRA NE PTNS FA THIS PM...SHOULD CONTINUE TO ACROSS & UP OH VALLEY WITH SHOWERS ENDING BY/SHORTLY AFT 00Z. MODELS ARE ALL THEN IN AGREEMENT ON BUILDING HEIGHTS ABOUT 30M AT H5 THRU 12Z SAT...SO WELL CALL FOR A DRY NIGHT AFTER THE VORTS DEPARTURE...WITH NO BOUNDARY AND NO TRIGGER AVAILABLE IN THE NIGHT-TIME AIR. UPPER HEIGHTS CONTINUE TO BUILD OVER THE WEEKEND...PERHAPS ANOTHER 30-40M AND HOLDING THRU 00Z MON. THIS SHOULD MEAN A DRY AND UNSEASONABLY WARM WEEKEND...WITH MOS PAINTING 80+ FA-WIDE SUNDAY. TOMORROWS HIGHS NEAR 80 ACROSS THE SOUTH/U70S NORTH LOOK TO FALL JUST SHY OF RECORDS (PAH 84/ EVV 87). BEYOND THE WEEKEND...THE UPPER HIGH SHIFTS JUST FAR ENOUGH EAST THAT BY EARLY IN THE WEEK WE INTRODUCE A SLGT CHANCE OF WAA OR INSTABILITY POP. SO WHILE POPS EXIST DAILY MON-WED...ITS MORE A SCT/LOW CHANCE AND PRIMARILY DIURNAL POP...WITH OTHERWISE WARM/DRY SPRING LIKE WEATHER FOR MUCH OF THE DURATION. IT IS LATE IN THE WEEK WHEN THE GFS WANTS TO DIVE A BOUNDARY ACROSS THE FA THAT THE POPS MAY INCREASE. THE 18Z-00Z-06Z RUNS OF THE GFS ALL PLUNGED THE FRONT ACROSS THE FA LATE THU OR FRI...WITH DRYING IN THE POST FRONTAL/EARLY WEEKEND AIRMASS. HOWEVER THE 12Z GFS IS MUCH LESS ROBUST...INSTEAD SLIDING A BOUNDARY ACROSS THE MID OH VALLEY WHILE KEEPING THE UPPER/STEERING FLOW ZONAL/WSWLY. THIS HINTS AT A POSSIBLE HANGING BOUNDARY ACROSS THE TN VALLEY THAT COULD YIELD POPS INTO THE WEEKEND. FOR NOW WELL KEEP CLOSE MONITOR ON THIS OVER TIME...AND JUST GO WITH A FRI FRONT IN THE PICTURE POP. MOS TEMPS ARE ALL IN AGREEMENT FOR A WARMER THAN NORMAL APPROACH AND SO WEVE BLENDED THE 12Z GUIDANCE WITH THE COLLAB PICTURE FOR OUR FORECAST TEMPLATE...BOTH SHORT AND LONG RANGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 121 PM CDT FRI MAR 23 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 121 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME MINOR FLOODING CONTINUES ON THE LOWER OHIO AND WABASH RIVERS. SEE THE LATEST FLOOD PRODUCTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE EACH DAY OF NEXT WORK WEEK...MONDAY THROUGH THURSDAY. THE BEST CHANCE OF A THUNDERSTORM WILL BE DURING THE DAYTIME. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...ISOLATED STORMS COULD PRODUCE INTENSE LIGHTNING OR LOCALLY HEAVY RAIN. MINOR FLOODING IS FORECAST TO CONTINUE ON THE LOWER OHIO AND WABASH RIVERS. SEE THE LATEST FLOOD PRODUCTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 123 AM CDT SAT MAR 24 2007 ILZ075>078-080>083-INZ081-082-085-240900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE 123 AM CDT SAT MAR 24 2007 ...LOCALLY DENSE FOG POSSIBLE OVERNIGHT IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA... TRAVELERS ALONG AND NORTH OF A LINE FROM PINCKNEYVILLE...BENTON... CARMI ILLINOIS...ONWARD TO PRINCETON AND WINSLOW INDIANA SHOULD BE WATCHFUL FOR THE DEVELOPMENT OF LOCALLY DENSE FOG OVERNIGHT. VISIBILITIES IN THE FOG MAY DROP BELOW ONE QUARTER OF A MILE AT TIMES...SO PLEASE EXERCISE CAUTION WHILE ON THE ROAD. BE SURE TO USE LOW BEAM HEADLIGHTS AND LEAVE PLENTY OF ROOM BETWEEN YOURSELF AND OTHER DRIVERS ON THE ROAD. WATCH YOUR SPEED...SINCE THE LOSS OF VISIBLE LANDMARKS NEAR THE ROADWAY MAY CAUSE YOU TO DRIVE FASTER THAN CONDITIONS WARRANT. VISIBILITIES IN THE FOG SHOULD IMPROVE SLIGHTLY FROM SOUTH TO NORTH AFTER 4 AM. SMITH
The national radar mosaic for the moment the first event began.
9 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18333, 18334, 18335, 18336, 18337, 18338, 18339, 18340, 18341.